Citation: Rio. "Sleeping and Sweating: An Experience with Methadone (exp44663)". Erowid.org. Dec 5, 2007. erowid.org/exp/44663
I've suffered w/ backpain for about half a decade. Soon after the injury, I became addicted to narcotic pain meds. Then someone told me about methadone. As I was profoundly uncomfortable, I went to a clinic and they started me on this treatment the following day. The effects were not immediate, and I started to think this drug was a scam. About 8 hrs. after ingesting what was possibly the nastiest tasting stuff I ever had, I began to feel that all too familiar warm opiate sensation. I was beginning a six month love affair.
As I was an executive, this drug was indeed a bad choice and for two reasons: A month or so after starting treatment, I noticed and uncontrollable urge to sleep in the early to late afternoon. I was starting to sleep 12 to 14 hrs. per night/day. The second and certainly more troubling side effect was profuse sweating. When I say profuse, that's exactly what I mean. My hair was always soaked, I had to bring towels to work and a change of clothes (a new suit) and I told my colleagues I was sweating because of my back pain and the pain meds. Thankfully, this was believed because I had MRI's to back up my claims. But it was uncomfortable nonetheless and my coworkers were always complaining about me having the ac jacked up so high.
Six months or so into this, I'd had enough. The people at the clinic were less than pleasant to deal with, and one day I just didn't go. Yes, I stopped cold turkey. Another day or so later I was having leg cramps, diarrhea, sweats, anxiety/panic attacks; just pure hell. This lasted about three days. I'm currently taking Ultram for my back pain (wonder drug in my opinion) and am doing very well. Methadone isn't a drug I'd recommend to anyone.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.